Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 35, NWS Huntsville, AL

May 8, 2008Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at May 8, 2008, 2:08 PM CDT for Cullman County, Alabama. It was in force for 52 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2008, 2:08 PM CDT (19:08 UTC)
Expired
May 8, 2008, 3:00 PM CDT
In force
52 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 2:12 PM CDTTSTM WND DMGBremen, ALDAMAGE REPORTED IN SW PORTION OF CULLMAN COUNTY. FOUR CHICKEN HOUSES DAMAGED...NUMEROUS TREES DOWN...AND A FEW CAMPERS DAMAGED. TIME ESTIMATED.
May 8, 2:12 PM CDTTORNADO 15 Wnw Wilburn, ALPRELIMINARY STORM SURVEY FROM A NWS TEAM FOUND DAMAGE FROM AN EF1 TORNADO IN THREE DISTINCT...THOUGH NOT CONTINUOUS...SEGMENTS FROM SOUTHWEST TO NORTHEAST OF THE CITY OF CULLMAN. SEVERAL LARGE TREES WERE SNAPPED AND UPROOTED. MAJOR STRUCTRUAL DAMAGE WAS OBSERV
May 8, 2:18 PM CDTTSTM WND DMG5 Sw Cullman, ALTREES DOWN AND POWER OUT ALONG CR 327 AND SMITH LAKE.
May 8, 2:36 PM CDTTSTM WND DMGCullman, ALNUMEROUS POWER OUTAGES ACROSS THE COUNTY. ALSO REPORTED TREES BLOWN DOWN AND ROOF DAMAGE TO HOMES ALONG HWY 378 IN CULLMAN DUE TO A POSSIBLE TORNADO. TIME ESTIMATED.
May 8, 2:40 PM CDTTSTM WND DMG1 E Hanceville, ALSHINGLES BLOWN OFF HOUSES AND LARGE TREES 2-3 FT. IN DIAMETER BLOWN OVER ALSO. TREES WERE 50 TO 60 FEET HIGH.
May 8, 2:40 PM CDTNON-TSTM WND DMG5 S Cullman, ALSPOTTER IN DODGE CITY REPORTS A POSSIBLE WALL CLOUD APPROACHING CITY OF CULLMAN.
May 8, 2:43 PM CDTTSTM WND DMGGood Hope, ALTREE DOWN ON A HOME IN GOOD HOPE. DAMAGE IN SOUTHERN CULLMAN. TREES AND POWER LINES ALSO DOWN ON CR 222 NEAR TREMBLE.
May 8, 2:45 PM CDTTSTM WND DMG5 E Cullman, ALDEBRIS BLOCKING ROAD AT HWY 69/278 NEAR EASTPOINT. DAMAGE TO BURKS FARM ON HWY 69 NEAR SIMCOE ALSO. TIME ESTIMATED.
May 8, 2:54 PM CDTTSTM WND DMG5 Wsw Baileyton, ALPUBLIC REPORT OF TREES ON POWER LINES...TREES ACROSS THE ROAD...AND A TREE ON A MOBILE HOME ALONG HWY 69 NEAR FAIRVIEW. TIME ESTIMATED.
May 8, 3:00 PM CDTTSTM WND DMG5 E Cullman, ALDEBRIS BLOCKING ROAD AT HWY 69/278 NEAR EASTPOINT. DAMAGE TO BURKS FARM ON HWY 69 NEAR SIMCOE ALSO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 12:40 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 081909
TORHUN
ALC043-082000-
/O.NEW.KHUN.TO.W.0035.080508T1908Z-080508T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 300 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES        
  SOUTHWEST OF GOOD HOPE...MOVING NORTHEAST AT 46 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  GOOD HOPE.
  CULLMAN.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3429 8645 3426 8645 3422 8653 3419 8653
      3409 8665 3388 8709 3389 8710 3394 8712
      3416 8712 3432 8685 3431 8650
TIME...MOT...LOC 1908Z 239DEG 40KT 3402 8707

$$

JLL
2 follow-up statements
000 
WWUS54 KHUN 081926
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CDT THU MAY 8 2008

ALC043-082000-
/O.CON.KHUN.TO.W.0035.000000T0000Z-080508T2000Z/
CULLMAN AL-
224 PM CDT THU MAY 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CULLMAN
COUNTY...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR GOOD HOPE...OR ABOUT 6 MILES SOUTHWEST OF 
CULLMAN...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST 
POINT...BALDWIN...HANCEVILLE...SOUTH VINEMONT...FAIRVIEW...HOLLY 
POND...BAILEYTON AND JOPPA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3429 8645 3426 8645 3422 8653 3419 8653
      3409 8665 3388 8709 3389 8710 3394 8712
      3416 8712 3432 8685 3431 8650
TIME...MOT...LOC 1924Z 239DEG 40KT 3412 8689

$$

JLL
000 
WWUS54 KHUN 081940
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 PM CDT THU MAY 8 2008

ALC043-082000-
/O.CON.KHUN.TO.W.0035.000000T0000Z-080508T2000Z/
CULLMAN AL-
240 PM CDT THU MAY 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CULLMAN
COUNTY...

AT 236 PM CDT...LOCAL LAW ENFORCEMENT REPORTED DAMAGE NEAR SMITH 
LAKE PARK AND RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR 
CULLMAN...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW...HOLLY POND...BAILEYTON AND JOPPA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3427 8645 3426 8645 3423 8652 3419 8653
      3409 8665 3399 8685 3402 8695 3407 8702
      3419 8707 3432 8686 3431 8650
TIME...MOT...LOC 1940Z 236DEG 40KT 3422 8677

$$

JLL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 8, 2:08 PM CDT, 0 minutes earlier.

Area forecast discussion, May 8, 2:08 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT THU MAY 8 2008

...SEVERE THREAT WILL CONTINUE FOR AREAS ALONG/EAST OF I-65
THROUGH 600PM THIS EVENING...

.SYNOPSIS...PRONOUNCED DRYLINE/WIND SHIFT PUNCHING INTO NW/WC
ALABAMA AT 19Z...WITH STRONG/SEVERE CLUSTER OF THUNDERSTORMS
ORIENTED ALONG THE I-65/I-59 CORRIDOR. THE MOST INTENSE STORMS
ARE LOCATED BETWEEN TUSCALOOSA AND HALEYVILLE ATTM WITH LOW LVL
ROTATION NOTED BY 88D VELOCITY/SRM FIELDS. BROKEN LINE MOVING
ACROSS HUN CFWA HAS PRODUCED ISOLATED DAMAGE ACROSS PORTIONS OF
NORTH CENTRAL/NORTHWEST ALABAMA...BUT IS SHOWING SIGNS OF
WEAKENING AS IT MOVES INTO A MORE STABLE AIRMASS. TORNADO WATCH
278 REMAINS IN EFFECT FOR AREAS ALONG/EAST OF I-65 UNTIL 600 PM.

WILL CONTINUE TO MONITOR BROKEN LINE...AND ANY ADDITIONAL DISCRETE
CELLS THAT DEVELOP TO OUR SOUTH...AHEAD OF THE SFC TROUGH...THAT
COULD BECOME TORNADIC. OTHER THAN AN ISOLD SHRA/TSTM...WRN COUNTIES
ARE NO LONGER UNDER A SEVERE THREAT.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...AN ACTIVE WEATHER PATTERN
WILL PREVAIL THIS PERIOD AS A SERIES OF FAST-MOVING STORM SYSTEMS
IMPACT THE CENTRAL TENNESSEE THROUGH SUNDAY. CONVECTION WILL COME
TO AN END FROM WEST-TO-EAST EARLY THIS EVENING AS DRIER/MORE STABLE
WESTERLIES PUNCH IN BEHIND WEAKENING SYSTEM PUSHING ACROSS THE OHIO
VALLEY. AS WINDS BECOME CALM WITHIN STABLE/MOIST BNDRY LYR...EXPECT
AREAS OF FOG/LOW CLOUDS TO DEVELOP OVERNIGHT. WIDESPREAD DENSE FOG
IS NOT EXPECTED AT THIS TIME BUT WILL BE MONITORED THROUGH THE
EVENING HOURS.

LOW LVL RIDGING FRIDAY WILL PRECLUDE ANY ORGANIZED CONVECTIVE
DEVELOPMENT. HOWEVER...WEAK LOW LVL CONVG FROM LINGERING SFC TROUGH
ALONG WITH WEAK UPR LVL ENERGY TRAVERSING THE AREA COULD SUPPORT
ISOLD ELEVATED TSTMS DURING THE AFTERNOON. THUS...HAVE INCLUDED 20
POPS FRIDAY. WEAKLY SHEARED ENVIRONMENT SHOULD LIMIT SEVERE TSTM
POTENTIAL FRIDAY. THINGS GET A BIT MORE INTERESTING FRI NGT AS
SFC WAVE DEVELOPS ALONG AN APPROACHING LOW LVL FRONTAL BOUNDARY.
THE 12Z/NAM IS FAIRLY AGGRESSIVE WITH QPF FRI NGT...ACCOUNTING FOR
SUFFICIENT LIFT/LOW LVL FORCING. CANNOT RULE OUT THE POSSIBILITY FOR
ISOLD SEVERE TSTMS GIVEN THE COMBINATION OF SHEAR/INSTABILITY AND
UPR LVL SUPPORT ASSOCIATED WITH 120+KT H3 SPEED MAX NOSING IN FROM
THE WEST. STORMS WILL LIKELY BE ELEVATED ALONG AND NORTH OF WHERE
THE BOUNDARY EXISTS...RESULTING IN PRIMARILY A HAIL THREAT. JUST
SOUTH OF THE BOUNDARY...SOME STORMS COULD BECOME SFC-BASED WHICH
COULD LEAD TO AN ISOLD TORNADIC THREAT. FLOODING CONCERNS COULD
ARISE IF STORMS TRAIN ALONG LOW LVL BOUNDARY. ALL THIS WILL BE
MONITORED CLOSELY OVER THE NEXT 24 HOURS.

SATURDAY...PERSISTENT LOW LVL BOUNDARY IS EXPECTED TO SAG JUST SOUTH
OF THE AREA AS UPR LVL S/W RIDGE CROSSES THE AREA. THIS SHOULD INHIBIT
CONVECTIVE INITIATION FOR MUCH OF THE DAY ATTM. SAT NGT INTO SUNDAY
HOWEVER...A MORE INTENSE UPR LVL TROUGH/SFC FRONT WILL SWING SOUTHEAST
FROM THE UPR MIDWEST. THIS WILL BRING YET ANOTHER SHOT OF STRONG TO
SEVERE THUNDERSTORMS TO THE AREA LATE SAT NGT INTO SUNDAY. DETAILS
ON THIS EVENT REMAIN PRETTY SKETCHY...SO WILL MAINTAIN A RATHER
GENERAL DISCUSSION ON THIS SYSTEM FOR NOW.

.LONG TERM (MONDAY THROUGH THURSDAY)...
DEEPENING UPR TROUGH WILL CLOSE OFF AS IT ENTERS THE NORTHEAST WITH
SFC COLD FRONT PUSHING WELL SOUTH/EAST OF THE AREA BY SUNDAY NIGHT.
COOLER/DRIER AND STABLE CONDITIONS WILL PREVAIL MONDAY INTO AT LEAST
THE FIRST PART OF TUESDAY. ANOTHER DEEPENING LONGWAVE TROUGH WILL
APPROACH THE AREA EARLY WEDNESDAY. TIMING OF FRONT /GREATEST CHANCE
OF PRECIP/ APPEARS TO BE WEDNESDAY WITH THE H5 TROUGH PASSAGE
OCCURRING WED NGT. NADLER.83

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  84  62  81 /  40  20  20  10
SHOALS        59  84  61  80 /  20  20  20  10
CULLMAN       59  82  60  81 /  40  20  20  10
FAYETTEVILLE  59  80  60  76 /  40  20  30  10
ALBERTVILLE   59  84  61  82 /  50  20  20  10
FORT PAYNE    60  82  59  81 /  60  20  30  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

DJN.83
Hazardous weather outlook, May 8, 12:55 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1255 PM CDT THU MAY 8 2008

ALZ001>010-016-TNZ076-096-097-090300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1255 PM CDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

MOIST AND UNSTABLE AIR WILL BE DRIVEN NORTHWARD FROM THE GULF OF
MEXICO THE REMAINDER OF THE AFTERNOON. THIS WILL OCCUR AHEAD OF A
LINE OF STRONG TO SEVERE THUNDERSTORMS...WHICH WILL PUSH ACROSS
NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON.
THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS EAST OF INTERSTATE 65
THROUGH 4 PM. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE.

A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING...ENDING THE
SEVERE THREAT FROM WEST TO EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE COLD FRONT PASSING THROUGH THURSDAY NIGHT WILL STALL OVER
EITHER NORTHERN OR CENTRAL ALABAMA. ANOTHER WAVE OF LOW PRESSURE
WILL ATTEMPT TO PUSH THE FRONT SLIGHTLY TO THE NORTH ON FRIDAY.
IF THIS FRONT IS IN THE VICINITY FRIDAY AFTERNOON AND EVENING...
THERE IS SOME POTENTIAL FOR THUNDERSTORMS TO DEVELOP ON THE WARM
SIDE OF THE FRONT...AND THESE STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. THIS POTENTIAL IS HIGHEST SOUTH OF
THE TENNESSEE RIVER.

THIS ACTIVITY IS EXPECTED TO PUSH THE FRONT SOUTH OF THE AREA FOR
MOST OF SATURDAY...BEFORE IT RETURNS NORTHWARD AGAIN AS A WARM
FRONT SATURDAY NIGHT INTO SUNDAY...IN ADVANCE OF A STRONGER STORM
SYSTEM. ONCE THE WARM FRONT PASSES...DAMAGING WINDS AND LARGE
HAIL WILL AGAIN BE POSSIBLE LATE SATURDAY NIGHT OR SUNDAY.

YET ANOTHER STORM SYSTEM WILL AFFECT THE REGION AROUND THE MIDDLE
OF NEXT WEEK. ALTHOUGH THERE IS UNCERTAINTY REGARDING THE STRENGTH
AND TIMING OF THIS SYSTEM...ANOTHER PERIOD OF SEVERE WEATHER DOES
APPEAR TO BE POSSIBLE. INTERESTS ARE ENCOURAGED TO MONITOR FUTURE
FORECASTS AS THIS EVENT GETS CLOSER.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON. ACTIVATION MAY BE NECESSARY ON FRIDAY
AFTERNOON OR FRIDAY NIGHT...AND IS LIKELY AGAIN ON SUNDAY.

KTW

In the hours before

Local storm report, May 8, 12:20 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 W OAKLAND             34.84N 87.89W
05/08/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
            INTERSECTION OF CR 14 AND 16.

&&

MP
Local storm report, May 8, 12:23 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1223 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     5 W FLORENCE            34.80N 87.77W
05/08/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
            INTERSECTION OF CR 14 AND 16 IN OAKLAND.

&&

MP
Special weather statement, May 8, 12:25 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT THU MAY 8 2008

ALZ002>004-081815-
COLBERT-FRANKLIN-LAWRENCE-
1225 PM CDT THU MAY 8 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 115 PM CDT...

AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF PHIL CAMPBELL...OR 8 MILES
SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. AN ADDITIONAL
STRENGTHENING THUNDERSTORM IS LOCATED IN WESTERN MARION COUNTY...AND
IS MOVING TO THE NORTHEAST AT 30 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROCKWOOD.
  SPRUCE PINE.
  RUSSELLVILLE.
  PLEASANT RIDGE.
  THARPTOWN.
  NEWBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT THURSDAY AFTERNOON
FOR NORTHWESTERN ALABAMA.

BCC
Local storm report, May 8, 1:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
135 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     5 W FLORENCE            34.80N 87.77W
05/08/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            UP TO TWO HOUSES DAMAGED WITH POWERLINES DOWN NEAR
            INTERSECTION OF CR 14 AND 16 IN OAKLAND.

1205 PM     TORNADO          OAKLAND                 34.84N 87.80W
05/08/2008                   LAUDERDALE         AL   TRAINED SPOTTER

            TORNADO REPORTED ON GROUND BY NWS SPOTTERS.

1240 PM     TSTM WND DMG     TOWN CREEK              34.68N 87.41W
05/08/2008                   LAWRENCE           AL   EMERGENCY MNGR

            ONE CABIN TOTALLY DESTROYED WITH ROOF DAMAGE TO OTHER
            CABINS AT THE DOUBLE HEAD RESORT IN TOWN CREEK.

1253 PM     TORNADO          NE LEIGHTON             34.70N 87.53W
05/08/2008                   COLBERT            AL   EMERGENCY MNGR

            TORNADO TOUCHDOWN AND HOUSE HEAVILY DAMAGED ON
            LAWRENCE/COLBERT CO LINES ALONG HWY 184 NE OF LEIGHTON.
            ANOTHER HOUSE ON RIVER RD. ALSO HEAVILY DAMAGED.

1259 PM     TSTM WND DMG     LEIGHTON                34.70N 87.53W
05/08/2008                   COLBERT            AL   EMERGENCY MNGR

            POWERLINES DOWN ON FOSTER MILL RD IN LEIGHTON.

&&

MP
Local storm report, May 8, 1:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
141 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     2 N ROGERSVILLE         34.85N 87.29W
05/08/2008                   LAUDERDALE         AL   STORM CHASER

            TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF
            ROGERSVILLE.

&&

MP
Local storm report, May 8, 1:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 N ROGERSVILLE         34.85N 87.29W
05/08/2008                   LAUDERDALE         AL   STORM CHASER

            TWO FOOT DIAMETER TREE BLOWN DOWN 2 MILES N OF
            ROGERSVILLE.

&&

MP

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:40 AM CDTTornado WarningHUNColbert, Franklin50 min
May 8, 9:30 AM CDTTornado WarningHUNColbert, Franklin33 min
May 8, 12:13 PM CDTTornado WarningHUNLauderdale17 min
May 8, 12:35 PM CDTTornado WarningHUNColbert, Lauderdale, Lawrence40 min
May 8, 12:43 PM CDTTornado WarningHUNFranklin, Lawrence47 min
May 8, 1:03 PM CDTTornado WarningHUNLauderdale, Limestone27 min
May 8, 1:23 PM CDTTornado WarningHUNLawrence, Limestone, Morgan37 min
May 8, 2:27 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan33 min
May 8, 2:41 PM CDTTornado WarningHUNMadison21 min
May 8, 2:54 PM CDTTornado WarningHUNCullman, Marshall, Morgan36 min
May 8, 3:25 PM CDTTornado WarningHUNJackson, Marshall32 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.